# SDR 97ZZZX5079

- Difficulty date: December 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Hamilton Sundstrand World Wide Repair, repair station SI3R842L
- Engine: Pwa PW4060
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Eec
- Part number: 7911004092
- Condition: Malfunctioned
- Location: Engine Control
- Part time: 8,758 hours
- Component: Hamstd, EEC1311
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELECTRONIC ENGINE CONTROL UNIT PASSED FUNCTIONAL TESTING, BUT EXHIBITED AN HISTORICAL RAM PARITY CODE (BINARY HICCUP) IN ITS FAULT MEMORY.  INTERNAL INSPECTION REVEALED A TOTAL OF 20 QUESTIONABLE SOLDER JOINTS ON UNIT'S GATE ARRAYS.  EACH ASSEMBLY WAS INVOLVED.  THE SUSPECTED SOLDER JOINT EXHIBITED SUCH CONDITIONS AS STRESS FRACTURES AND/OR INSUFFICIENT SOLDER.  THESE CONDITIONS CAN LEAD TO INTERMITTENT OPERATION OF THE FULL AUTHORITY ENGINE CONTROL AND MAY CAUSE EITHER CONTROL CHANNEL TO BECOME INOPERABLE.  HAMILTON STANDARD ENGINEERING HAS BEEN NOTIFIED AND IS PRESENTLY EVALUATING THIS CONDITION.  UNITS ARE UTILIZED ON PW4000 SERIES ENGINES.
